MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBE, ADULT; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBE, ADULT; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 670175
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a pre-test, leakage from the pilot balloon was observed.No information about patient involvement.Adverse patient effects are unknown.
 
Additional Manufacturer Narrative
Other, other text: investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
D3, g1,2 email is: (b)(4).Two (2) photos and one (1) video were included for evaluation; photos did not show the issue reported but, the video, showed damage in the pilot valve.One device was received without the original package.Per visual inspection, the pilot valve was found damaged.The complaint was confirmed.Based on the analysis conducted the root cause not could be associated with the manufacturing process since the failure reported could not be reproduced using the tools from assembly and packaging process.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.No corrective actions were taken because the failure mode could not be replicated using the manufacturing process.

Brand Name
BIVONA TRACHEOSTOMY TUBE, ADULT
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key17830848
Report Number3012307300-2023-09316
Device Sequence Number5704939
Product Code JOH
UDI-Device Identifier15021312006063
UDI-Public15021312006063
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K083641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number670175
Device Lot Number4240188
Was Device Available for Evaluation? No
Date Returned to Manufacturer09/12/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2023
Supplement Date Received by Manufacturer11/27/2023
Initial Report FDA Received Date09/28/2023
Supplement Report FDA Received Date12/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/18/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown